66.5K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Epirubicin & Cyclophosphamide

3 REPLIES 3
Nurse_BCN
Moderator

Re: Epirubicin & Cyclophosphamide

 

Hello Sarah

Thank you for your message.

The nurses reply during office hours. It’s good to see you have had a response from @Jaybro  

This sounds like a very difficult time for you. I understand you may have spoken to your oncologist by the time you read this.

You say you need to make a decision between two chemotherapy options, vinorelbine or EC. It’s important to have as much information as possible before making a treatment decision. It’s best to make this decision in discussion with your oncologist so you can weigh up potential benefits and drawbacks of each treatment and how much they might affect your quality of life.

Side effects can vary, for example, some may not have any or much nausea whereas, for others nausea may start quite soon after the first treatment, the same day or the following day.

However, anyone on chemotherapy is given medication to manage side effects. As Jan says, she was given effective anti-sickness medication. Anti-sickness medication is given with, and for few days after the EC. It’s also given with the vinorelbine.

Hair loss with EC  usually starts a couple of weeks after the first dose and fatigue can build up over time.  Your treatment team will be on hand to support you and find ways to manage any side affects you may experience. It’s likely you will also be given a 24hour contact number if you do feel unwell.

In your second post you mention having difficulty breathing. I imagine your treatment team are aware of this but do tell your oncologist today if not. 

It’s understandable you are fearful and wonder what support you have. I see you have asked Jan some further questions. As this post is locked after we reply, you may want to private message Jan or post on the secondary breast cancer section of our Forum again. If you have any problems with accessing the Forum or posting do message our moderators on email Moderator@breastcancernow.org

We also run specific support sessions which are usually face to face but are currently available on line that might be of interest.

You are also very welcome to call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.

The number is 0808 800 6000 (Text relay prefix 18001).

If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

Please be aware we will be closed on Friday 2 April, open on the Saturday as usual and closed on Monday 5 April due to the bank holidays.

Best wishes

Jane

Breast Cancer Now Nurse

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Battle-on
Member

Re: Epirubicin & Cyclophosphamide

Hello Jan.

Thank you for taking the time to reply. I did manage to put this post on the secondary breast cancer site again but you have been the only person to reply.

You have answered much of my concerns and this has been very helpful to me. One thing that isn't clear. You mentioned the effect on your quality of life and the fact your time on the chemo was vile. Can you expand on that for me. What was the effect on your quality of life and what you meant by vile? I really have no quality of life at present. I can't breathe easily which affects my ability to hold a conversation and I can't move around the house without being very short of breath very quickly.

Thank you once again. This really has helped.

 

Many thanks. Sarah

Jaybro
Member

Re: Epirubicin & Cyclophosphamide

Hi Sarah

I know this post is for Nurses but you said you wanted people’s experiences. As I’ve just been diagnosed with secondary bc, I can kind of understand your desperation.

I had 3 x 3-weekly EC treatments, followed by 9 Paclitaxels. I am obsessive about vomiting and have been all my life. I was never sick during chemo. You are given a steroid, antihistamine and an anti-emetic all before the treatment and you are given anti-emetic medication to use at home. As my GP already prescribed Cyclizine for me, I stuck with that and, as I said, it worked. In fact, I only took the occasional anti-nausea tablet out of phobic precaution. I don’t think I ever felt truly sick. 

Chemo really didn’t suit me physically. I was only 7 and a half stone so it didn’t have much to work on. It just went straight for whatever was available. I experienced mouth problems - ulcers, everything tasting of soap or salt - and I was fatigued beyond belief (but 5 days at the start is mitigated by the steroid and in week 3 your strength is rebuilding). It’s only for 9 weeks. I started to lose my hair but what’s a head of hair in the grand scheme of things? There were other side effects like constipation and quality of life during half that chemo-time was pretty vile but I don’t regret it. A short-term loss of quality of life can pay off longer term.

I can’t make a recommendation for you. I now better understand your dilemma. All I will say is, if I had to do it again, I would. It could be worth it. I wish you all the best, whatever you decide to do.

Take care,

Jan xx

Battle-on
Member

Epirubicin & Cyclophosphamide

Hi. I posted this on the site two days ago but not had a reply from anyone receiving EC. Are you able to help?

I have just had a three day stay in hospital, where they did a slightly early CT Scan (9 days early) to check the effectiveness of the chemo drug capecitabine on my lung and bone mets. Unfortunately the lung mets have progressively worsened and I now have evidence of cancer in my liver. Basically the Capecitabine has not worked. I have been give two options of treatment.

Vinorelbine, which is oral chemo and not as strong as EC, which is intravenous chemo. I have been told that the Vinorelbine works on two thirds of women, the same statistic as the Capecitabine that I have just been on that didn't work for me. I asked my consultant before I started the Capecitabine how long I would have if I didn't take treatment and he said four to six months. I feel I have just lost 12 of those week now and if the statistic is the same for the Vinorelbine then I could potentially lose another 12 weeks.

My biggest fear has always been the intravenous chemo due to the sickness and not feeling well on it and I have always been resistant to it, but now feel maybe I should do it. The information I have been given is limited. It just tells you how it is given and possible side effects. What I need to know is when these side effects might occur ( is it straight after the infusion, days later and the duration of them).

I asked if any once has been on this drug and their experiences but as I said nobody on it has replied.

The only difference in side-effects from the two options seems to be the hair loss on the intravenous option (which I could cope with) but its the feeling unwell that worries me most. 

Your advice would me much appreciated as I have to made a decision by Monday.

 

Ps. I have struggled to put a new post up again on the closed site. It doesn't seem very clear. Nor sure how I managed it before.

 

Best wishes. Sarah x